MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline has not been returned for evaluation; product analysis cannot be performed.The device was not returned, therefore the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline flex embolization device did not open during the procedure.The patient was undergoing flow diversion of a small unruptured saccular aneurysm located in left ophthalmic artery.Measuring 8mmx4mm, the distal landing zone was 3.4mm and the proximal was 3.2mm.The anatomy was observed minimal tortuous.It was reported that pipeline device was re-sheathed twice, but it would not open.Replaced another pipeline and successfully completed the procedure.The devices were prepared and used per the instructions for use (ifu).There were no reports of patient injury in association with this event.
 
Additional Manufacturer Narrative
The pipeline flex and the phenom 027 catheter were returned for evaluation within its outer carton; inside of a sealed biohazard plastic bag and a shipping box.The pipeline flex was outside of the catheter.When compared to the drawing the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid fully opened and no damage.No bend was found on the pusher.No damages were found with the catheter, tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.Based on the analysis findings, the customer report of "failure to open at the distal end" was not confirmed.The event cause could not be determined as the distal and proximal ends of the pipeline flex braid appeared to be fully opened and no damage.Possible contributing factor of "failure to open at the distal" includes patient tortuous anatomy.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
9775 toledo way
irvine CA 92618
MDR Report Key8247758
Report Number2029214-2019-00034
Device Sequence Number11152401
Product Code OUT
UDI-Device Identifier00847536015579
UDI-Public00847536015579
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2021
Device Model NumberPED-375-14
Device Catalogue NumberPED-375-14
Device Lot NumberA723322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight65